Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

I have been suffering from significant weight gain. I have Hashimotos disease and have been on thyroxine for five years.

I have Hashimotos disease and have been on Thyroxine for five years. Recently I ve been suffering significant weight gain although I haven t changed my well balanced diet , and have increased my exercise regime (walking, yoga and pilates). I ve also been waking at night with a thumping heart and a feeling of extreme anxiety . This sometimes happens during the day as well. Additionally I m experiencing a reduction in mental ability. I went to a local GP who did an ECG which was fine, and blood tests which indicated that my thyroid was overactive and I need to reduce my thyroxine dosage from 100mcg per day to 75mcg per day, which I ve done. My concern is that since that diagnosis a week ago I ve put on another kilo, and am now the heaviest I ve ever been, except during both my pregnancies, and feel extremely uncomfortable. I am concerned that the diagnosis should have been one of an under-active thyroid, although I am not experiencing other symptoms such as constipation, hair loss etc. I m not sure what to do from here but I do know this fast weight gain is not normal. What do you suggest ?
Asked On : Mon, 2 Aug 2010
Answers:  1 Views:  340
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
General Surgeon 's  Response
welcome to healthcaremagic
you need a thorough medical check up and consult endocrinologist to rule out other cause of weight gain
diabetes should also be ruled out
pcos also known to be associated with weight gain
ovarian functions should also be evaluated
Answered: Sun, 4 Sep 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor